Topic: Painful heels

Hello all.  My husband is on FOLFIRINOX and has been having problems with very painful cracks in his heels.  At first I thought this was related to neuropathy but he hasn't really had any cold sensitivity or pain in his feet so I am now thinking it may be more a symptom of hand and foot syndrome from the FU-5.  We have tried various lotions but nothing seems to help very much.  Does anyone have any suggestions?

Re: Painful heels

Hi Linda,

My daughter, Lauren got really red, sore, peely feet from Xeloda. I found a product online that helped a lot. It is called Lindi Soothing Balm and it made her feet feel so much better. It is kind of pricey, $25.00 for 4 oz., but well worth it. Here is the website and I hope your husband's cracked heels get better.

www.lindiskin.com

Hugs,
-Pam

My beautiful daughter, Lauren Patrice, will live on in my heart forever.

My comments, suggestions, and opinions are based on my experience as a caretaker for my daughter, Lauren and from reading anything I can get my hands on about Cholangiocarcinoma. Please consult a physician for professional guidance.

Re: Painful heels

Linda....slathering feet (and hands, if applicable) and wearing protective gloves (or socks) at night also helps.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Painful heels

Linda: I used udder cream(?) and lotion with urea in it. I bought the eucerin one. And I put it on thick at night and bought special socks that held in the lotion. My feet hardly cracked but after I finished my treatment I got lazy and about a month later they started peeling like crazy. Good luck.

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.

Re: Painful heels

Thank you for the excellent suggestions.  FOLFIRINOX is not much fun.  Some of the side effects can be severe and it seems that a new one appears each cycle.  Somehow, my husband has managed to keep working and, even more important, has maintained his sense of humor despite having to deal all of othe side effects of his treatment.  He really is pretty amazing.

Re: Painful heels

Your husband really IS amazing! Hope his heels heal soon and he can manage other new side effects while keeping on with his active life!
Willow

Willow